Hail, Benton
- When
- March 30, 8:55 PM CST
- Where
- Benton County, Maysville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.400, -94.580
Thunderstorms developed across southeastern Kansas and eastern Oklahoma during the evening hours of the 30th. The storms moved east-southeast into portions of northwestern Arkansas during the overnight hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed across southeastern Kansas and eastern Oklahoma during the evening hours of the 30th. The storms moved east-southeast into portions of northwestern Arkansas during the overnight hours. The stronger storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 30, 5:37 PM CST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 637 PM CDT SAT MAR 30 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MAIN ISSUE THROUGH THE TAF PERIOD WILL BE THUNDERSTORM CHANCES/ TIMING. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DRIFT SOUTH ACROSS FAR SOUTHWEST MO AND COULD IMPACT THE FYV/XNA AREAS LATER THIS EVENING. IFR CONDITIONS WILL BE LIKELY IN THE STRONGER ACTIVITY. ALTHOUGH TIMING IS NOT AS CERTAIN...ADDITIONAL STORMS WILL BEGIN TO DEVELOP ACROSS EASTERN OKLAHOMA THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS AS ACTIVITY DRIFTS SOUTH/ SOUTHEAST. && .PREV DISCUSSION... /ISSUED 413 PM CDT SAT MAR 30 2013/ DISCUSSION... SHOWER AND THUNDERSTORM CHANCES WILL INCREASE ONCE AGAIN TONIGHT INTO EARLY SUNDAY AS A COLD FRONT MOVES SOUTH INTO THE AREA AND ANOTHER UPPER LEVEL IMPULSE MOVES THROUGH IN THE NORTHWEST FLOW ALOFT. LARGE HAIL WILL BE POSSIBLE WITH A FEW OF THE STORMS OVERNIGHT BUT ORGANIZED SEVERE WEATHER IS NOT LIKELY. THE COLD FRONT THAT WILL MOVE THROUGH THE AREA MONDAY LOOKS SLOWER AND NOT AS IMPRESSIVE AS IT WAS LOOKING AT THIS TIME YESTERDAY. AS A RESULT...THERE WILL BE A WINDOW OF OPPORTUNITY FOR TEMPERATURES TO WARM MONDAY...EVEN IN NORTHEAST OKLAHOMA. ANY PRECIPITATION IS EXPECTED TO BE POST FRONTAL IN NATURE SO WILL ONLY CARRY LOW POPS IN NORTHEAST OKLAHOMA MONDAY AFTERNOON. THE MODELS ARE NOW CONVERGING TOWARDS THE SOLUTION THAT THE ECMWF HAS BEEN ADVERTISING WITH A CLOSED LOW NOW FORECAST TO TRACK OVER OR NEAR THE AREA BY THURSDAY. THIS WILL RESULT IN A CLOUDY...DAMP AND CHILLY PERIOD FROM TUESDAY INTO THURSDAY. ONCE THIS SYSTEM MOVES BY...A QUICK WARMUP TO NEAR OR ABOVE NORMAL TEMPERATURES WILL TAKE PLACE FRIDAY THROUGH NEXT WEEKEND AND LIKELY BEYOND. BOTH THE ECMWF AND GFS HINT AT A CHANGE IN THE UPPER LEVEL PATTERN BY THE SECOND WEEK OF APRIL WHICH MAY EVENTUALLY KICK-START THE SPRING SEVERE WEATHER SEASON. STAYED CLOSE TO GUIDANCE TEMPERATURES THROUGH SUNDAY NIGHT AND LEANED TOWARDS THE ECMWF MONDAY...WITH FRONTAL TIMING BEING KEY TO THE HIGHS THAT DAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 916 PM CDT SAT MAR 30 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 916 PM CDT SAT MAR 30 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THROUGH TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA ONSET...TONIGHT SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA FAR NORTHWEST ARKANSAS. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...TONIGHT. DISCUSSION... A SURFACE FRONT WAS ENTERING NORTHEAST OKLAHOMA THIS EVENING. INCREASED WIND SHEAR ALONG WITH AMPLE INSTABILITY HAS RESULTED IN SEVERE STORMS CAPABLE OF PRODUCING VERY LARGE..DESTRUCTIVE HAIL...ESPECIALLY FOR LOCATIONS ACROSS NORTHEAST OKLAHOMA WHERE SURFACE FORCING HAS BEEN MAXIMIZED. GIVEN THE SHEAR AND STRENGTH OF THE UPDRAFTS IN THE STRONGEST STORMS...TORNADIC POTENTIAL HAS ALSO INCREASED ACROSS EASTERN OKLAHOMA. STORMS WILL CONTINUE TO PUSH AND SOUTHEAST OVERNIGHT AHEAD OF THE SURFACE FRONT...WITH LARGE HAIL REMAINING THE PRIMARY RISK OVERNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...HIGH WIND POTENTIAL. TUESDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE NEAR THE FRONTAL BOUNDARY ON SUNDAY...WITH HIGHEST CHANCES SOUTH OF INTERSTATE 40. A STRONGER COLD FRONT SHOULD MOVE THROUGH THE AREA MONDAY AFTERNOON...WITH RAIN CHANCES INCREASING FROM NORTH TO SOUTH BEHIND THE BOUNDARY. CONSIDERABLY COOLER WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. A SLOW MOVING UPPER SYSTEM WILL BRING CONTINUED RAIN CHANCES IN THAT TIME FRAME. ONCE THIS SYSTEM CLEARS...TEMPERATURES WILL BEGIN TO REBOUND TOWARDS THE END OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT SAT MAR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL CHELSEA 36.54N 95.43W
03/30/2013 M1.75 INCH ROGERS OK NWS EMPLOYEE
&&
AEJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
911 PM CDT SAT MAR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 4 NW VINITA 36.68N 95.20W
03/30/2013 E1.00 INCH CRAIG OK PUBLIC
&&
AEJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
933 PM CDT SAT MAR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 2 E TULLAHASSEE 35.83N 95.40W
03/30/2013 E1.00 INCH WAGONER OK AMATEUR RADIO
NEAR HWY 69 AND HWY 51B.
&&
AEJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT SAT MAR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL MUSKOGEE 35.75N 95.37W
03/30/2013 E2.50 INCH MUSKOGEE OK TRAINED SPOTTER
TENNIS BALL SIZED HAIL NEAR THE OG AND E PLANT IN
MUSKOGEE.
&&
AEJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
942 PM CDT SAT MAR 30 2013
ARZ001-002-011-310315-
BENTON AR-CARROLL AR-MADISON AR-
942 PM CDT SAT MAR 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
EASTERN BENTON...WESTERN CARROLL AND NORTHERN MADISON
AT 942 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF BEAVER LAKE...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BLAND...EUREKA SPRINGS...
METALTON...CABANAL...BEAVER LAKE...BUSCH...FORUM...MARBLE...ALABAM...
CLIFTY...ROCKHOUSE AND WITHROW SPRINGS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3624 9346 3608 9366 3639 9399 3651 9384
3651 9382
TIME...MOT...LOC 0242Z 316DEG 24KT 3639 9383PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
943 PM CDT SAT MAR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL PRYOR 36.31N 95.32W
03/30/2013 E0.88 INCH MAYES OK AMATEUR RADIO
NICKEL HAIL IN PRYOR.
&&
AEJThe Tulsa radar (KINX), 92 km away, was scanning. The volume nearest the first event began at 02:53 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, March 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433073, 433077, 433084, 433090, 433091.